Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 252, NWS Omaha, NE

June 29, 2014Harrison County, Shelby County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Jun 29, 2014, 5:52 PM CDT for Harrison County, Shelby County, Iowa. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 5:52 PM CDT (22:52 UTC)
Expired
Jun 29, 2014, 6:15 PM CDT
In force
23 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Harrison County, IA, Shelby County, IA

The radar

The Omaha radar (KOAX), 85 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:02 PM CDTHAIL 14 Sw Westphalia, IASHAVE DATA
Jun 29, 6:05 PM CDTHAIL 0.752 Sw Panama, IASHAVE DATA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 4:04 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS53 KOAX 292252
SVROAX
IAC085-165-292315-
/O.NEW.KOAX.SV.W.0252.140629T2252Z-140629T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
552 PM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST IOWA...
  EAST CENTRAL HARRISON COUNTY IN SOUTHWEST IOWA...

* UNTIL 615 PM CDT

* AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERSIA...OR
  25 MILES SOUTHWEST OF DENISON...MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  HARLAN...EARLING...PERSIA...PANAMA...PORTSMOUTH...WESTPHALIA...
  TENNANT...KIRKMAN AND NISHNA BEND RECREATION AREA.

THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 70 AND 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR SOUTHWEST IOWA AND EASTERN NEBRASKA.

LAT...LON 4158 9564 4171 9568 4176 9560 4177 9553
      4179 9530 4170 9525 4163 9525 4156 9531
TIME...MOT...LOC 2251Z 272DEG 34KT 4168 9555 

HAIL...1.75IN
WIND...<50MPH

$$

BOUSTEAD
1 follow-up statement
184 
WWUS53 KOAX 292303
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
603 PM CDT SUN JUN 29 2014

IAC085-165-292315-
/O.CON.KOAX.SV.W.0252.000000T0000Z-140629T2315Z/
SHELBY IA-HARRISON IA-
603 PM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN SHELBY AND EAST CENTRAL HARRISON COUNTIES...

AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARLAN...OR 25
MILES SOUTH OF DENISON...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
HARLAN...EARLING...PERSIA...PANAMA...PORTSMOUTH...WESTPHALIA...
TENNANT...KIRKMAN AND NISHNA BEND RECREATION AREA.

THIS INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 70 AND 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR SOUTHWEST IOWA AND EASTERN NEBRASKA.

LAT...LON 4158 9561 4168 9563 4173 9556 4176 9548
      4179 9530 4170 9525 4163 9525 4156 9531
TIME...MOT...LOC 2303Z 274DEG 31KT 4165 9546 

HAIL...1.75IN
WIND...<50MPH

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:56 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 29, 3:56 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 PM CDT SUN JUN 29 2014

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 355 PM CDT SUN JUN 29 2014

CHANCE FOR SEVERE THUNDERSTORMS TONIGHT INTO MONDAY IS THE PRIMARY
FORECAST CONCERN.

AFTER MORNING THUNDERSTORMS ROLLED THROUGH PARTS OF EASTERN NEBRASKA
AND WESTERN IOWA...ATMOSPHERE HAD STABILIZED FOR A TIME INTO EARLY
AFTERNOON. HOWEVER LINGERING CLOUD COVER HAS EVAPORATED...ALLOWING
TEMPERATURES TO REBOUND INTO THE MIDDLE 80S MANY SPOTS. THIS
COMBINED WITH DEW POINTS IN THE LOWER 70S AND SOME COOLING ALOFT HAS
PRODUCED SURFACE-BASED CAPES EXCEEDING 3500 J/KG. 18Z SOUNDING AT
KOAX SHOWED 3692 J/KG OF SURFACE-BASED CAPE WITH ALMOST NO
INHIBITION. LAYER SHEAR...0-6KM...WAS 34KT...AND IS EXPECTED TO
INCREASE AS THE AFTERNOON WEARS ON. HOWEVER OUR 18Z SOUNDING SHOWS
LIFTING A MIXED-LAYER PARCEL YIELDS ONLY 1500 J/KG OF CAPE AND
INHIBITION RUNNING OVER 100. THUS MAY HAVE TO WAIT A WHILE BEFORE
CINH GOES AWAY AND HIGH INSTABILITY CAN BE REALIZED. A FEW AREAS OF
ISOLATED CONVECTION WERE NOTED AT MID AFTERNOON...BUT NONE ARE
SHOWING SIGNS OF GROWING AT THE MOMENT. MOST LIKELY AREA OF
INITIATION FOR MORE ROBUST DEVELOPMENT THIS AFTERNOON APPEARS TO BE
SETTING UP FROM CENTRAL NEBRASKA TO THE COLUMBUS...FREMONT AND
MISSOURI VALLEY AREAS. ENHANCED CUMULUS FIELD WAS STARTING TO EXPAND
HERE...WITH WEAK AREA OF FRONTAL CONVERGENCE AS PER RAP 19Z
INITIALIZATION. OTHER SUBTLE BOUNDARIES LEFT OVER FROM MORNING
STORMS COULD ALSO FOCUS STORMS THIS AFTERNOON. WHERE STORMS DO FIRE
THIS AFTERNOON...EXPECT RAPID DEVELOPMENT TOWARD STRONG/SEVERE
LEVELS IN HIGH INSTABILITY ENVIRONMENT. ORIENTATION OF LAYER SHEAR
VECTORS SUGGEST SOME SUPERCELL STRUCTURES WITH INITIAL DEVELOPMENT
OF STORMS WHICH SHOULD MOVE OFF TO THE EAST AND SOUTHEAST. CONTINUED
DEVELOPMENT AND INCREASING LOW LEVEL JET SUGGEST MCS DEVELOPMENT
WITH PROPAGATION TO THE SOUTHEAST THIS EVENING. EXPECT A HAIL AND
TORNADO THREAT WITH EARLY CONVECTION...THEN EVOLVING INTO A
HAIL...WIND AND HEAVY RAIN THREAT THROUGH THE EVENING.

EXPECT MOST OF THIS ACTIVITY TO MOVE OUT OF OUR AREA BY LATE
EVENING. THEN AN AREA OF LOW PRESSURE ROLLING OUT OF WESTERN KANSAS
ALONG FRONTAL BOUNDARY WILL ENHANCE LIFT OVER EASTERN NEBRASKA AND
AFTER MIDNIGHT...THEN SPREAD ACROSS WESTERN IOWA MONDAY MORNING.
LINGERING HIGH PRECIPITABLE WATER VALUES NEAR 2 INCHES POINT TO A
POTENTIAL OF HEAVY RAIN WITH ANY STORMS THROUGH MONDAY MORNING. SLOW-
MOVING COLD FRONT IS FORECAST TO LIMP SOUTH THROUGH MONDAY
AFTERNOON...AND CYCLONIC FLOW ALOFT COMBINED WITH WAVES RIPPLING
ALONG FRONT POINT TO REPEATED DEVELOPMENT OF MODERATE TO HEAVY RAIN
UNTIL FRONT CLEARS OUR SOUTHEAST LATE IN THE DAY.

AFTER FRONT SLIPS SOUTH OF THE FORECAST AREA MONDAY EVENING...WILL
CONTINUE OUR DRY FORECAST THROUGH TUESDAY MORNING. THEN A SHORTWAVE
ROTATING THROUGH THE NORTHERN PLAINS WILL PUSH A COLD FRONT INTO THE
AREA TUESDAY AFTERNOON WHEN ENHANCED INSTABILITY WILL LEAD TO
SCATTERED SHOWERS OR THUNDERSTORMS AS FAR SOUTH AS OMAHA. THESE
SHOULD BE DIURNALLY DRIVEN AND END AT SUNSET. TUESDAY WILL BE COOLER
AS 850 TEMPERATURES DROP INTO THE LOWER TEENS...THEN EVEN COOLER
WEDNESDAY WITH 850 TEMPS IN THE SINGLE DIGITS. MANY HIGHS BOTH DAYS
SHOULD HOLD IN THE 70S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 355 PM CDT SUN JUN 29 2014

LONG TERM PERIOD WILL START WITH MID LEVEL RIDGING BUILDING INTO THE
MIDDLE OF THE COUNTRY INTO THURSDAY...TAKING STORM TRACK TO OUR
NORTH. SURFACE HIGH PRESSURE AND ONLY SLOWLY RECOVERING 850
TEMPERATURES WILL KEEP HIGHS BELOW 80 THEN. A SHORTWAVE WILL THEN
ROLL INTO THE PLAINS FRIDAY INTO SATURDAY...BRINGING RAIN CHANCES
BACK TO OUR AREA BY FRIDAY NIGHT. COULD SEE SOME STORMS FIRE FRIDAY
AFTERNOON...BUT THE REAL FIREWORKS SHOULD HOLD OFF UNTIL THE EVENING
AND OVERNIGHT INTO SATURDAY. GFS SHOWS SYSTEM EXITING TO THE SOUTH
FOR SATURDAY NIGHT AND SUNDAY...BUT SEVERAL ENSEMBLE MEMBERS
INDICATE TIMING OF SHORTWAVE MAY BE A BIT FAST. THUS WILL CONTINUE
SMALL RAIN CHANCES INTO SUNDAY.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1229 PM CDT SUN JUN 29 2014

HIGH UNCERTAINTY IN CONVECTIVE TRENDS THIS TAF CYCLE. LIFR
CONDITIONS HAVE IMPROVED TO MVFR TO VFR THIS AFTERNOON. THIS WILL
ALLOW DIFFERENTIAL HEATING TO TAKE PLACE INCREASING INSTABILITY
ACROSS THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY
TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING. DID
INCLUDE TEMPO GROUPS FOR THIS AT BOTH KOMA AND KLNK. DID LEAVE
THE MENTION OUT AT KOFK AS UNCERTAINTY IS HIGHER IN NORTHEAST
NEBRASKA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...KERN
Hazardous weather outlook, Jun 29, 5:13 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
513 PM CDT SUN JUN 29 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
513 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING...AND A
TORNADO WATCH IS IN EFFECT UNTIL 11 PM FOR ALMOST ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA. ALL MODES OF SEVERE ARE
POSSIBLE...INCLUDING LARGE HAIL...DAMAGING WINDS AND A FEW
TORNADOES.

A VERY UNSTABLE AIRMASS HAS DEVELOPED ACROSS THE AREA. THIS
COMBINED WITH MODERATE SHEAR WILL LEAD TO STRONG TO SEVERE STORMS
WHERE THEY DO DEVELOP. THERE ARE SEVERAL AREAS OF POTENTIAL
DEVELOPMENT DURING THE EVENING...FOCUSING ON WEAK SURFACE
BOUNDARIES THAT WERE CREATED FROM EARLIER STORMS DURING THE
MORNING.

WHERE STORMS DO FIRE...THE COMBINATION OF STRONG INSTABILITY AND
SHEAR PROFILES WILL LEAD TO RAPIDLY INTENSIFYING STORMS...QUICKLY
BECOMING SEVERE. CONTINUED DEVELOPMENT THROUGH THE EVENING IS
LIKELY AS THE THUNDERSTORMS CONGEAL INTO A COMPLEX OF STORMS AND
MOVE SOUTHEAST THROUGH EASTERN NEBRASKA INTO SOUTHWEST IOWA.

AFTER THIS COMPLEX MOVES EAST OF THE AREA LATER THIS
EVENING...MORE THUNDERSTORM DEVELOPMENT IS LIKELY IN NORTHEAST
NEBRASKA LATE TONIGHT. WHILE SEVERE STORMS ARE NOT ANTICIPATED
WITH THIS ACTIVITY...SOME SMALL HAIL AND BRIEF HEAVY RAIN WILL BE
POSSIBLE INTO LATE MONDAY MORNING.

THUNDERSTORMS MAY LINGER OR REDEVELOP OVER THE AREA MONDAY
AFTERNOON AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES
SOUTHEAST THROUGH THE OUTLOOK AREA. THE STORMS MONDAY AFTERNOON
COULD BECOME SEVERE WITH STRONG WINDS AND HEAVY RAIN...AND
POSSIBLY SOME LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY...MAINLY ALONG AND
NORTH OF HIGHWAY 30. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THUNDERSTORMS ARE AGAIN POSSIBLE NEXT FRIDAY NIGHT AND SATURDAY AS
ANOTHER DISTURBANCE TRACKS ACROSS THE PLAINS.

ALSO...FLOODING ALONG THE MISSOURI RIVER FROM BROWNVILLE
DOWNSTREAM TO RULO WILL CONTINUE AT LEAST THROUGH THURSDAY.
ADDITIONAL RAINFALL FROM SUNDAY AND MONDAY STORMS MAY KEEP RIVER
LEVELS ABOVE FLOOD STAGE BEYOND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE EVENING.

In the hours before

Special weather statement, Jun 29, 4:37 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
437 PM CDT SUN JUN 29 2014

IAZ055-NEZ034-045-292200-
HARRISON IA-BURT NE-WASHINGTON NE-
437 PM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
SOUTHEASTERN BURT AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 500 PM
CDT...

AT 437 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF BLAIR...OR 27 MILES NORTH OF OMAHA...MOVING EAST
AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONDAMIN...MODALE AND HERMAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR EASTERN NEBRASKA.

LAT...LON 4158 9629 4168 9630 4175 9591 4155 9595
TIME...MOT...LOC 2137Z 264DEG 17KT 4164 9622

BOUSTEAD
Local storm report, Jun 29, 5:03 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
503 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             5 SW MONDAMIN           41.66N 96.09W
06/29/2014  E1.00 INCH       HARRISON           IA   TRAINED SPOTTER

&&

DEE
Local storm report, Jun 29, 5:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 SW MAGNOLIA           41.66N 95.92W
06/29/2014  E2.75 INCH       HARRISON           IA   TRAINED SPOTTER

&&

DEE
Local storm report, Jun 29, 5:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT SUN JUN 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FUNNEL CLOUD     MODALE                  41.62N 96.01W
06/29/2014                   HARRISON           IA   STORM CHASER

            PERSISTENT ROTATION OBSERVED

&&

DEE
Special weather statement, Jun 29, 5:30 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
530 PM CDT SUN JUN 29 2014

IAZ043-055-292245-
HARRISON IA-MONONA IA-
530 PM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRISON AND
SOUTHEASTERN MONONA COUNTIES UNTIL 545 PM CDT...

AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MOORHEAD...OR 25 MILES WEST OF DENISON...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UTE...MOORHEAD...SOLDIER AND PREPARATION CANYON STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY AFTERNOON
FOR EASTERN NEBRASKA.

LAT...LON 4187 9595 4195 9599 4215 9567 4187 9567
      4186 9566
TIME...MOT...LOC 2229Z 234DEG 32KT 4192 9584

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:35 PM CDTSevere Thunderstorm WarningOAXPottawattamie25 min
Jun 29, 9:59 AM CDTSpecial Weather StatementOAXHarrison46 min
Jun 29, 4:53 PM CDTSevere Thunderstorm WarningOAXHarrison37 min
Jun 29, 5:24 PM CDTSevere Thunderstorm WarningOAXHarrison36 min
Jun 29, 5:30 PM CDTSpecial Weather StatementOAXMonona15 min
Jun 29, 6:13 PM CDTSevere Thunderstorm WarningOAXShelby47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.